MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ100-A
Medical Device Problem Codes Connection Problem (2900); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02323.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a iliofemoral deep vein thrombosis (dvt) using a lightning aspiration tubing (tubing), an indigo system aspiration catheter 12 (cat12), an indigo system separator 12 (sep12) and a penumbra engine (engine).During the procedure, while aspirating using a cat12 without the use of a sep12, the physician noticed that the indicator light on the lighting turned red.Then, the physician turned the flow switch off and the lightning unit was unplugged from the back of the engine.After thirty seconds, the lightning unit was plugged back in and it was noticed that the indicator light on the lightning was green.However, after a few seconds later, the indicator light on the lightning turned back red.Therefore, the lightning unit was removed and replaced.Afterwards, the physician decided to continue the case using an indigo system separator 12 (sep12).Therefore, the rotating hemostasis valve (rhv) was connected to the cat12 outside the patient and while loosening the valve to allow the sep12 to be inserted into the cat12, the valve came off and would not go back on.Multiple attempts were made to have the valve back on the rhv; however, were unsuccessful.The procedure was completed using a new lightning unit, a new rhv, the same cat12, the same sep12, and the same engine.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11051812
Report Number3005168196-2020-02324
Device Sequence Number14093373
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public00815948022553
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberLITNG12HTORQ100-A
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberF98380
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Date Report Sent to FDA01/01/2005